MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM090-A
Medical Device Problem Codes Kinked (1339); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the strain relief was offset.The offset strain relief was unwound by a penumbra investigator to reveal a fracture of the catheter shaft.The px slim was ovalized approximately 1.0 cm from the distal tip.Conclusions: evaluation of the returned device revealed it was fractured under the strain relief.This type of damage typically occurs due to forceful handling at extreme angles during removal from the packaging or preparation for use.Further evaluation revealed the distal end of the px slim was ovalized.This damage likely occurred due to forceful gripping of the px slim during preparation for use.Px slim devices are 100% visually evaluated during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the vertebral basilar junction using a px slim delivery microcatheter (px slim).During the procedure, the physician noticed that the px slim strain relief was kinked.Shortly after that, the physician noticed that saline was leaking from the area of the strain relief.The px slim was removed from the patient and the procedure was successfully completed using a new px slim.There was no report of an adverse effect to the patient.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5531923
Report Number3005168196-2016-00392
Device Sequence Number393684
Product Code DQY
UDI-Device Identifier00814548010342
UDI-Public00814548010342
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2016
Device Catalogue NumberPXSLIM090-A
Device Lot NumberF35710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2016
Initial Report FDA Received Date03/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR